I'm fairly new to bodybuilding, I've been training pretty hard for about a year, but I'm worried about the supplements that I'm taking. I've been taking creatine, cycling 3 months on, 1 off since January.
In May, I started having intense heart palpitations. Lots of skipped beats. I went to a cardiologist and they monitored my heartbeat overnight. Apparently I had like 500 skipped beats.
Aaaaanyhow, I'm trying to figure out whether or not I should cut the creatine. I've been searching alot on the web, and it does seem as though other people are having similar problems. My only question is whether or not it's coincidence.
If creatine is known to cause palpitations, can someone try and explain the science behind it please? No credible source has told me it can cause these issues, so I figured I'd ask those with first hand knowledge.
Thread: Creatine and Heart Palpitations
10-11-2012, 12:09 PM #1
Creatine and Heart Palpitations
10-11-2012, 12:33 PM #2
10-11-2012, 12:33 PM #3
- Join Date: Aug 2009
- Location: Atlanta, Georgia, United States
- Stats: 6'0", 275 lbs
- Posts: 7,274
- Rep Power: 27146
What other supplements are you taking. It would be a lot easier to tell you what is really going on by knowing what you taking.Funk This Sig
- Haters Make Us Famous -
10-11-2012, 12:42 PM #4
10-11-2012, 12:49 PM #5
- Join Date: Aug 2012
- Location: ontario, Canada
- Age: 26
- Stats: 6'0", 195 lbs
- Posts: 191
- Rep Power: 410
10-11-2012, 12:59 PM #6
Creatine has no affinity whatsoever for the adrenergic receptors responsible for the contraction and beating of the heart. In truth, by acting as a kinase for adenosine diphosphate, creatine can contribute to ones overall cardiovascular health by providing cardiovascular muscles with the ATP required for its functioning.
Ever thought that you might be a hypochondriac? Would look into beta-blockers.
Last edited by jaimeruiz99; 10-11-2012 at 01:06 PM.
10-11-2012, 02:20 PM #7
- Join Date: Jun 2011
- Location: ONTARIOBRAH, Canada
- Stats: 6'0", 1000 lbs
- Posts: 1,220
- Rep Power: 0
PS Creatine has no effect on adrenergic receptors but can cause dehydration and electrolyte imbalanced which in turn can lead to an increased frequency in 'missed beats' or heart palpitations. This can be worsened if the OP is taking any caffeine containing products.
Your best decision is to take the advice of your Dr and do your own research from reputable sources OP.
10-11-2012, 02:21 PM #8
10-11-2012, 02:25 PM #9
As stated above, I'll check with my doctor again to be safe. Thanks for the input. I knew there may have been some link between my supplements and my abnormal beats, I just couldn't piece together where.
10-11-2012, 02:26 PM #10
Beta Blockers also block the fight/flight response predicated by norepinepherine receptor agonism as induced by anxiety. They are also used to manage cardiovascular symptoms linked to sympathomimetic CNS activation.
Everything after the adrenergic receptor bit is nothing but crock by the way. You mind positing a possible MOA that can link the so-called 'creatine-dehydration induced' issues with that of heart rhythm disorders?
Or perhaps you didn't read the part where the OP mentions his morphological cardiovascular disorder? As diagnosed by a professional?
10-11-2012, 02:31 PM #11
- Join Date: May 2008
- Location: Marshfield, Missouri, United States
- Age: 26
- Stats: 6'1", 202 lbs
- Posts: 2,058
- Rep Power: 1681
I’ve read in some medical article somewhere that there has actually been studies with creatine and heart failure patients. If I remember right the studies where done giving creatine supplementation to help fight off heart failure in at risk patients.
I currently take creatine and haft to have my heart monitored because the chemotherapy I’m currently on can cause heart problems and cause the heart to palpitate. So far I’m having no problems. I think its something else that’s effecting your heart rhythm.-Currently Fighting Bone Cancer-
10-11-2012, 02:33 PM #12
By nomad17 in forum SupplementsReplies: 0Last Post: 07-04-2012, 11:39 AM
By PageDown1 in forum SupplementsReplies: 14Last Post: 08-01-2011, 10:10 AM
By Mr. Jeff in forum SupplementsReplies: 32Last Post: 10-25-2008, 09:02 PM